Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Huntsville, AL

June 25, 2007Lauderdale County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2007, 1:12 PM CDT for Lauderdale County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 1:12 PM CDT (18:12 UTC)
Expired
Jun 25, 2007, 1:30 PM CDT
In force
18 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:10 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 12:10 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1210 PM CDT MON JUN 25 2007

.MESOSCALE UPDATE...
ONE OF THE PREVIOUSLY-MENTIONED FAVORED AREAS FOR SHRA/TSRA
DEVELOPMENT HAS PANNED OUT. SCATTERED TO NEARLY NUMEROUS SHRA/TSRA
HAVE FORMED OVER THE SHOALS REGION...ESPECIALLY COLBERT COUNTY. A
COUPLE OF THESE STORMS HAVE EXHIBITED STRONG ELEVATED REFLECTIVITY
CORES...AND COULD CONTAIN WIND GUSTS TO 40 MPH.

ALSO OF NOTE...THE PRECIP ACTIVITY IS MOVING VERY LITTLE IN THIS
REGION SO UP TO AN INCH PER HOUR RAINFALL IS POSSIBLE...MORE LIKELY
AROUND HALF AN INCH. THIS WILL NOT LEAD TO MUCH IN THE WAY OF
FLOODING CONCERNS...UNLESS IT CONTINUES ALL AFTERNOON. YES...IT IS
VERY POSSIBLE TO SEE FLOODING IN AN EXTREME DROUGHT SITUATION. FIRST
AREA TO WATCH WILL BE JUST EAST OF THE AL 20/AL 157 INTERSECTION IN
COLBERT COUNTY...WHERE RADAR SHOWS MORE THAN AN INCH HAS ALREADY
FALLEN...AND THE RAIN IS STILL PRETTY POTENT OVER THAT AREA.

ZONES WERE UPDATED TO RAISE POPS IN THE WEST TO 50 PERCENT. EVEN
WITH SUNNY SKIES...TEMPS HAVE NOT RISEN SINCE THE PREVIOUS
DISCUSSION WAS WRITTEN...SO MAY HAVE TO LOWER MAXES IN A THIRD
UPDATE SOON.
&&

.PREV DISCUSSION...
TEMPERATURES ARE AT LEAST A LITTLE LOWER THIS MORNING...RANGING FROM
A RAIN-COOLED 72 AT FORT PAYNE AND CROSSVILLE TO A MILD 85 HERE AT
THE HUN. SKIES ARE GENERALLY SUNNY WEST OF I-65 AND MOSTLY CLOUDY
EAST OF I-65.

LOOKS LIKE LITTLE HOPE OF CLEARING IN THE EAST...WITH AT LEAST A
COUPLE SUNNY HOURS REMAINING IN THE WEST. WILL UPDATE THE EASTERN
COUNTIES TO MOSTLY CLOUDY AND LOWER MAXES JUST A BIT. THERE IS NOT
AS MUCH DRY AIR TO MIX DOWN THIS AFTERNOON...ALTHOUGH IT LOOKS LIKE
WE STILL MAY SEE A BIT OF A DEWPOINT DROP...JUST NOT AS MUCH AS THE
PAST SEVERAL DAYS.

OTHERWISE...WILL HAVE TO WATCH FOR A POTENTIAL DIFFERENTIAL HEATING
BOUNDARY BETWEEN THE CLOUDY AREA AND THE SUNNY AREA...THIS COULD BE
A FAVORED SPOT FOR PRECIP DEVELOPMENT. THE NORTHWESTERN REGION
REMAINS FAVORED AS WELL. MIGHT END UP HAVING TO RAISE POPS BUT WILL
WAIT BEFORE CONSIDERING THAT.

FAST FACT...
AT HUNTSVILLE...WE CROSSED 19 INCHES BELOW NORMAL FOR THE YEAR
YESTERDAY. IF WE DIDNT RECEIVE ANY MORE RAIN...WE WOULD CROSS 20
INCHES DEFICIT ON JULY 1ST. HOPEFULLY THAT WONT HAPPEN.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 25, 4:39 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 AM CDT MON JUN 25 2007

ALZ001>010-016-TNZ076-096-097-251800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
439 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING. BRIEF HEAVY RAIN...WIND GUSTS UP TO 40
MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING
THROUGH THURSDAY. THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD
THUNDERSTORM ACTIVITY ON FRIDAY AND SATURDAY AS A COOL FRONT
APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Jun 25, 11:52 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT MON JUN 25 2007

ALZ002-251715-
COLBERT-
1152 AM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1215 PM CDT...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES WEST OF TUSCUMBIA.
THIS THUNDERSTORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTON.
  RED ROCK.
  PRIDE LANDING.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 12:14 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 PM CDT MON JUN 25 2007

ALZ002-251745-
COLBERT-
1214 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TUSCUMBIA. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED NEAR PRIDE LANDING AND LEIGHTON. THESE
STORMS WERE NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH ANY OF THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRIDE LANDING.
  TUSCUMBIA.
  SHEFFIELD.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF OVER AN INCH ARE
LIKELY FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 12:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT MON JUN 25 2007

ALZ002-251800-
COLBERT-
1237 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 100 PM CDT...

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF TUSCUMBIA. THIS
STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW BETHEL.
  COLBERT HEIGHTS.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 1:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT MON JUN 25 2007

ALZ001-251845-
LAUDERDALE-
107 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND EASTERN LAUDERDALE
COUNTY UNTIL 145 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KILLEN...OR 13 MILES EAST OF
FLORENCE...MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 3 MILES NORTHWEST OF ZIP CITY...AND WAS NEARLY
STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILLEN.
  CENTER STAR.
  GREEN HILL.
  ELGIN.

RAINFALL AMOUNTS OVER AN INCH ARE LIKELY IN THESE COMMUNITIES DUE TO
THE SLOW MOVEMENT OF THE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:29 PM CDTSevere Thunderstorm WarningHUNLauderdale31 min
Jun 25, 6:58 PM CDTSevere Thunderstorm WarningHUNDeKalb32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.